MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 8300AB
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/27/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient with a 19mm 8300ab aortic valve, underwent an amplatzer occluder plug procedure after an implant duration of six (6) months due to pvl.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: b5, b7, d4 (expiration date), g3, g6, h2, h4, h6 (component code, type of investigation, investigation findings, and investigation conclusions).The device history record (dhr) review was completed and there were two non-conformances found related to this serial number.However, the valve was re-worked to completion, passing all inspections.Regurgitation is considered to be a perivalvular leak (pvl) if a turbulent eccentric jet originates between the bioprosthetic sewing ring and the annulus.Pvl can occur in the mitral and aortic position for similar reasons.In the early postoperative period, the highest incidence of pvl has been seen in patients developing infective endocarditis, which is most likely attributed to inadequate peri-operative antibiotic prophylaxis or nosocomial infection.Annular calcification is also a risk factor for the development of peri-operative pvl as the bioprosthesis may not seat properly after debridement.Technique related factors, such as incorrect valve sizing, have been shown to contribute to the development of pvl.Anatomical factors may create difficulty seating the bioprosthetic valve resulting in pvl.The anatomy of the annulus may induce mechanical stresses along the rigid bioprosthetic ring which can influence long-term valve performance and durability.A diseased or rigid annulus can potentially increase the mechanical stress on the prosthetic valve, leading to pvl.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A definitive root cause cannot be conclusively determined; however, patient and/or procedural factors likely caused or contributed.
 
Event or Problem Description
It was reported that patient with a 19mm 8300ab aortic valve had ai with pvl requiring percutaneous pvl closure procedure after an implant duration of six (6) months.The patient was transferred to the pacu in stable condition.On pod #2, the patient was discharged.

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key19473301
Report Number2015691-2024-04376
Device Sequence Number14471027
Product Code LWR
UDI-Device Identifier00690103194470
UDI-Public(01)00690103194470(17)180823
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2018
Device Model Number8300AB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age71 YR
Patient SexFemale